Advertisement

Il Nuovo Cimento C

, Volume 17, Issue 3, pp 359–368 | Cite as

On sufficient conditions for global asymptotic stability of the barotropic fluid on a sphere

  • Yu. N. Skiba
Article

Summary

Sufficient conditions are obtained for the global asymptotic stability of solutions to the vorticity equation for a forced barotropic viscous fluid on a rotating sphere. The Sundström's requirements to the smoothness of the basic solution are weakened here, which makes it possible to apply these conditions to a wider class of the solutions, for example, modons, having continuous derivatives up to the second order only.

PACS 92.60

Meteorology 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Yu. N. Skiba:Mathematical Problems of the Dynamics of Viscous Barotropic Fluid on a Rotating Sphere (Department of Numerical Mathematics, USSR Academy of Sciences, Moscow, 1989), p. 170.Google Scholar
  2. [2]
    A. Sundström:Mon. Weather Rev.,97, 340 (1969).Google Scholar
  3. [3]
    P. Szeptycki:Bull. Acad. Pol. Sci., Math., Astron., Phys.,21, 341 (1973).MathSciNetMATHGoogle Scholar
  4. [4]
    J. J. Tribbia:Geophys. Astrophys. Fluid Dyn.,30, 131 (1984).ADSGoogle Scholar
  5. [5]
    W. T. M. Verkley:J. Atmos. Sci.,44, 2383 (1987).CrossRefADSGoogle Scholar
  6. [6]
    E. C. Neven:Geophys. Astrophys. Fluid Dyn.,65, 105 (1992).Google Scholar
  7. [7]
    A. I. Kamzolov:Math. Notes,32, 285 (1982).MathSciNetMATHGoogle Scholar
  8. [8]
    A. I. Ivanov:Usp. Metemat. Nauk,38, 179 (1983).MATHGoogle Scholar
  9. [9]
    Yu. N. Skiba:Atmosfera,6, 87 (1993).Google Scholar
  10. [10]
    R. D. Richtmyer:Principles of Advanced Mathematical Physics, Vol.2 (Springer, New York, N.Y., 1981).MATHGoogle Scholar
  11. [11]
    S. Helgason:Groups and Geometric Analysis, Integral Geometry, Invariant Differential Operators and Spherical Functions (Academic Press, Orlando, Fla., 1984).MATHGoogle Scholar

Copyright information

© Società Italiana di Fisica 1994

Authors and Affiliations

  • Yu. N. Skiba
    • 1
  1. 1.Institute of Numerical MathematicsRussian Academy of SciencesMoscowRussia

Personalised recommendations